Alert archive / Nevada / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 4, NWS Reno, NV

May 27, 2008Churchill County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at May 27, 2008, 1:00 PM PDT for Churchill County, Nevada. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2008, 1:00 PM PDT (20:00 UTC)
Expired
May 27, 2008, 1:45 PM PDT
In force
45 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Churchill County, NV

The radar

The Reno radar (KRGX), 116 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 272001
SVRREV
NVC001-272045-
/O.NEW.KREV.SV.W.0004.080527T2000Z-080527T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
100 PM PDT TUE MAY 27 2008

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHURCHILL COUNTY IN WEST CENTRAL NEVADA...

* UNTIL 145 PM PDT

* AT 1259 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTH OF MIDDLEGATE...OR ABOUT 34 MILES
  WEST OF NEW PASS SUMMIT...AND MOVING NORTH AT 16 MPH. DEADLY LIGHTNING...
  HEAVY RAIN AND STRONG WINDS SHOULD ALSO BE EXPECTED WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIXIE VALLEY BY 145 PM PDT...

WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING
FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR
OFFICE AT 775-673-8100.

LAT...LON 3963 11837 3964 11793 3926 11792 3923 11817
TIME...MOT...LOC 2000Z 164DEG 14KT 3939 11807

$$

RM
2 follow-up statements
000 
WWUS55 KREV 272030
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
127 PM PDT TUE MAY 27 2008

NVC001-272045-
/O.CON.KREV.SV.W.0004.000000T0000Z-080527T2045Z/
CHURCHILL NV-
127 PM PDT TUE MAY 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM PDT
FOR CENTRAL CHURCHILL COUNTY...

AT 124 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 10 MILES NORTH OF MIDDLEGATE...OR ABOUT 34 
MILES WEST OF NEW PASS SUMMIT...MOVING NORTH AT 10 MPH. DEADLY 
LIGHTNING...HEAVY RAIN AND STRONG WINDS SHOULD ALSO BE EXPECTED WITH 
THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIXIE VALLEY BY 140 PM PDT...

WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING 
FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR 
OFFICE AT 775-673-8100.

LAT...LON 3924 11817 3963 11837 3964 11793 3944 11792
      3944 11793 3943 11792 3928 11792 3926 11793
TIME...MOT...LOC 2027Z 164DEG 14KT 3949 11811

$$

GMCGUIRE
000 
WWUS55 KREV 272041
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
141 PM PDT TUE MAY 27 2008

NVC001-272055-
/O.EXP.KREV.SV.W.0004.000000T0000Z-080527T2045Z/
CHURCHILL NV-
141 PM PDT TUE MAY 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHURCHILL COUNTY
EXPIRES AT 145 PM PDT...

THE STORM THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING NEAR 
MIDDLEGATE AND DIXIE VALLEY IN CENTRAL CHURCHILL COUNTY HAS 
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH THIS 
EVENING AND ARE CAPABLE OF PRODUCING GUSTY WINDS...DEADLY 
LIGHTNING...LARGE HAIL AND HEAVY RAINS.

IF YOU OBSERVE ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM TODAYS
STORMS...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO.
CALL OUR OFFICE AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR
WARNING PROCESS.

LAT...LON 3924 11817 3963 11837 3964 11793 3944 11792
      3944 11793 3943 11792 3928 11792 3926 11793
TIME...MOT...LOC 2038Z 164DEG 14KT 3953 11813

$$

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:30 AM PDT, 4 hours 30 minutes earlier.

Area forecast discussion, May 27, 8:30 AM PDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
830 AM PDT TUE MAY 27 2008

.UPDATE...
UPDATED POPS/WX THIS MORNING AS AN AREA OF LIGHT RAIN DEVELOPED
EARLIER THIS MORNING OVER NRN WASHOE/NRN LASSEN/ERN MODOC COUNTIES
FROM NORTH OF GERLACH TO WEST OF MADELINE NORTHWARD. THIS AREA OF
RAIN WILL SLOWLY DRIFT NORTH THIS MORNING BEFORE MORE DEVELOPMENT
OCCURS LATER THIS AFTERNOON. FOX MOUNTAIN...NORTH OF GERLACH HAS
ALREADY RECEIVED 0.34 INCH OF RAIN IN THE LAST FEW HOURS FROM THIS
RAIN. AN ADDITION 0.25 INCH OR RAIN IS NOT OUT OF THE QUESTION
THROUGH NOON OVER NRN AREAS. MOTORISTS TRAVELING ON STATE ROAD 447
BETWEEN GERLACH AND CEDARVILLE SHOULD SLOW DOWN AND WATCH FOR SLICK
ROADS OR PONDING OF WATER ON ROADWAYS. TEMPERATURES WERE ALSO COOLED
A FEW DEGREES OVER NRN AREAS WHICH WILL HAVE A HARD TIME BREAKING
OUT AND RECOVERING FROM CONTINUED MORNING RAIN.

MODELS CONTINUE TO INDICATE SHOWERS AND SOME THUNDERSTORMS
INCREASING THIS AFTERNOON AS 90+ KT JET STREAK EVIDENT ON WATER
VAPOR MOVING OVER SRN CA PUSHES NORTHEAST. DYNAMICS IN EXIT REGION
OF THE JET WILL INCREASE AS WELL AS A GOOD CONV/DIV COUPLET
DEVELOPING NORTH OF BRIDGEPORT. SCT SHOWERS WERE INCREASED FROM THE
TAHOE BASIN/WRN RENO AREAS NORTH THIS AFTERNOON WITH WIDESPREAD
SHOWERS AND ISOLD-SCT TSTMS EXPECTED. THE AMOUNT OF TSTMS AND THE
STRENGTH WILL DEPEND ON HOW MUCH CLEARING WE ACTUALLY SEE TODAY TO
INCREASE DESTABILIZATION. ALTHOUGH COOLING TEMPERATURES ALOFT AND
UPPER WAVE ROTATING THROUGH. GMCGUIRE

&&

.PREVIOUS DISCUSSION... /ISSUED AT 330 AM PDT TUES MAY 27 2008/

RADAR EARLY THIS MORNING SHOWS A COUPLE AREAS OF SLOW MOVING SHOWER
ACTIVITY ACROSS SOUTHERN LYON AND NORTHERN MINERAL COUNTIES AS WELL
AS AREAS NORTH OF GERLACH.  SHOWERS HAVE BEEN SLOWLY DECREASING IN
COVERAGE NEAR PYRAMID LAKE AND WILL CONTINUE TO DO SO THROUGH THE
MORNING HOURS.

INGREDIENTS COMING TOGETHER FOR POTENTIALLY STRONG STORMS FOR THIS
AFTERNOON AND AGAIN ON WEDNESDAY.  UPPER LOW OFF THE NORTHERN
CALIFORNIA COAST WILL CONTINUE TO ROTATE IMPULSES INTO THE WESTERN
U.S.  THE FIRST OF THESE IMPULSES WILL MOVE ACROSS THE FORECAST AREA
THIS AFTERNOON WITH SOUTHERLY FLOW BRINGING WARMER TEMPERATURES TO
THE AREA AND DIVERGENCE ALOFT AS AN UPPER LEVEL JET PUSHES INTO
WESTERN NV.  CLOUD COVER HAS BEEN DECREASING ACROSS THE AREA EARLY
THIS MORNING WHICH WILL ALLOW FOR BETTER HEATING ACROSS THE REGION
LEADING TO INCREASED INSTABILITY.  MODEL LIS ARE FORECAST TO RANGE
FROM -1 TO -3 THIS AFTERNOON ALONG WITH CAPE VALUES IN THE 500-1000
J/KG RANGE.  WE SHOULD SEE CONVECTION RAPIDLY DEVELOP OVER THE
SIERRA EARLY THIS AFTERNOON.  SHEAR PROFILES ARE ON THE WEAKER SIDE
BUT SHOULD STILL SUPPORT ORGANIZED CONVECTION FROM THE TAHOE BASIN
NORTH TO THE OREGON BOARDER.  AFTERNOON WESTERLIES WILL PUSH THE
CONVECTION INTO WESTERN NV/SIERRA ENHANCING LOW LEVEL CONVERGENCE
AND PRODUCING STRONGER UPDRAFTS ALONG THE SIERRA FRONT.  LOW WET
BULB ZERO ELEVATIONS WILL LEAD TO A THREAT OF LARGE HAIL AND HEAVY
RAINFALL IN THE STRONGEST STORMS THAT DEVELOP.  NAM AND WRF RUNS
POINTING TOWARDS AN MCS PUSHING NORTHWARD THROUGH LASSEN AND WASHOE
COUNTIES BY THIS EVENING WHILE GENERATING CONVECTION ACROSS THE
EASTERN ZONES DURING THE OVERNIGHT HOURS.  CONCERNS FOR THE TONIGHT
WILL BE HEAVY RAINFALL AND OUTFLOW WINDS IF AN MCS DOES INDEED
DEVELOP ACROSS THE NORTHERN ZONES.

WEDNESDAY APPEARS TO BE ANOTHER ACTIVE AND POTENTIALLY SEVERE
THUNDERSTORM DAY AS THE EAST PACIFIC LOW EJECT ANOTHER IMPULSE INTO
THE GREAT BASIN.  SHEAR PROFILES LOOK A BIT STRONGER THAN TODAYS AND
MODELS POINTING AT SLIGHTLY MORE INSTABILITY ACROSS THE AREA.  THIS
COMBINED WITH UPPER LEVEL SUPPORT FROM A JET MOVING INTO SOUTHERN NV
WILL LEAD TO THE POTENTIAL FOR STRONG ORGANIZED STORMS.  THE
STRONGEST STORMS WILL DEVELOP DURING THE AFTERNOON HOURS ALONG A
LINE OF CONVERGENCE THAT DEVELOPS WITH THE AFTERNOON WESTERLIES.
THE MAIN THREATS WILL BE LARGE HAIL AND HEAVY RAINS WITH THE
STRONGEST STORMS.  FORECAST DCAPE VALUES INDICATE THE POTENTIAL FOR
STRONG OUTFLOW WINDS WITH ANY CELL THAT CAN DEVELOP ROTATING
UPDRAFTS.  WILL ALSO HAVE TO MONITOR FOR ANY OUTFLOW BOUNDARY
INTERACTIONS FROM THE PREVIOUS NIGHTS CONVECTION FOR INCREASED LOW
LEVEL SHEAR AND THE POSSIBILITIES FOR MORE SUBSTANTIAL UPDRAFT
ROTATION.  THUNDERSTORMS WILL PUSH OFF TO THE EAST DURING THE
OVERNIGHT HOURS WEDNESDAY BRINGING POTENTIALLY HEAVY RAINFALL TO OUR
EASTERN ZONES BEFORE CLEARING THE AREA BY MORNING.  MOZLEY

.LONG  TERM...THURSDAY THROUGH MONDAY...
MEDIUM RANGE MODELS SHOW THE UPPER TROUGH WEAKENING AND MOVING EWD
THROUGH THE GREAT BASIN ON THURSDAY.  THE AIR MASS SHOULD STILL BE
UNSTABLE DUE TO AFTN HEATING.  THE GFS HAS LIFTED INDICES BETWEEN
ZERO AND -1C OVER WRN NEVADA BY 00Z FRIDAY.  CLOSER TO THE UPPER
COLD POOL OVER NCNTRL NEVADA LIS ARE NEAR -2C.  THE MODELS KEEP THE
UPPER JET TO OUR SOUTH THROUGH FRIDAY NIGHT.  WITH THE CYCLONIC
SHEAR ASSOCIATED WITH THE UPPER JET SIGNIFICANT UVV SHOULD CONTINUE
THROUGH 12Z FRIDAY.  HAVE KEPT A SLIGHT CHANCE OF TSRA IN THE
FORECAST FOR THURSDAY AND WILL KEEP A MENTION OF SHRA IN FOR
THURSDAY NIGHT.

BY FRIDAY THE SYNOPTIC PATTERN SHOULD START TO AMPLIFY IN RESPONSE
TO A DEEPENING TROUGH OVER THE ERN PACIFIC.  THE FLOW SHOULD THEN
BACK TO A MORE SWLY DIRECTION.  THIS WILL START TO ADVECT PACIFIC
MOISTURE BACK INTO THE REGION.  THE GFS BRINGS BETWEEN 0.50 AND 1.00
OF PRECIPITABLE WATER INTO THE NRN SIERRA FROM 00Z SATURDAY THROUGH
00Z SUNDAY.  ANOTHER 0.50 INCH OF PWAT IS ADVECTED IN ON SUNDAY.

THE LACK OF SIGNIFICANT FORCING ON SATURDAY SHOULD PRECLUDE
WIDESPREAD PRECIPITATION.  HOWEVER...AS AN UPPER LEVEL TROUGH MOVES
ACROSS THE NRN SIERRA AND SRN OREGON...WILL CONTINUE WITH A SLIGHT
CHANCE OF TSRA ACROSS THE FAR NRN ZONES SATURDAY AFTN AND EVENING.
ANOTHER SHORTWAVE WILL MOVE ACROSS THE SAME AREA ON SUNDAY.  THE
MODELS DIG THIS SECOND SYSTEM FARTHER SOUTH THAN THE ONE ON
SATURDAY.  THUS WILL EXTEND THE CHANCE OF TSRA AS FAR SOUTH AS I-80
SUNDAY AFTN...WITH SHRA EXPECTED ACROSS THE ENTIRE CWFA SUNDAY
NIGHT.  THE PROGRESSIVE PATTERN WILL TAKE THIS SYSTEM INTO THE ERN
GREAT BASIN ON MONDAY.  WITH THIS SYSTEM OVER THE REGION WILL ADD A
SLIGHT CHANCE OF TSRA TO THE FORECAST FOR MONDAY.  OHARA

&&

.AVIATION...
A FEW SHOWERS REMAIN ACROSS THE AREA...BUT ARE SLOW MOVERS AND AT
LEAST 20 NM FROM ANY OF THE TERMINALS AS OF 10Z. EXPECT THESE TO
DIMINISH BY 15Z AND BEFORE IMPACTING ANY TERMINALS AS ONLY 5 PCT CHC
OF THIS HAPPENING FOR MVFR CIGS.

MAIN FACTOR THIS AFTERNOON WILL BE CONVECTION AND THUNDERSTORM
DEVELOPMENT. VFR CONDITIONS THRU 19-20Z BEFORE THUNDERSTORMS BEGIN
NEAR SIERRA CREST. EXPECT WEST WINDS TO PUSH THESE OFF INTO WRN NV
BY 00Z. HIGHEST PROBABILITY OF OCCURRENCE FOR KTRK-KTVL WILL BE
21-23Z AND KRNO 23-01Z WITH IMPACTS LASTING 1-2 HRS WITH LOWER
CIGS/VIS AND GUSTY WINDS/SMALL HAIL AT A MINIMUM. AFTER STORMS MOVE
THROUGH...EXPECT A RETURN TO VFR. FOR KLOL...MORE UNCERTAIN DUE TO
LOWER TERRAIN BUT BELIEVE BEST CHANCE OF TSTMS WILL BE 03-06Z. LOWER
PROBABILITY OF TSTMS HERE THAN FURTHER WEST.

TSTMS EXPECTED AGAIN WED...AND IMPACTS COULD BE SIMILAR IF NOT
GREATER THAN TUES. STORMS WILL MOVE INTO WRN NV EARLIER...AND KLOL
HAS A BETTER CHC OF STORMS ON WED. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, May 27, 4:54 AM PDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
454 AM PDT TUE MAY 27 2008

CAZ070>073-NVZ001>005-281200-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
454 AM PDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL LEAD TO
THE GENERATION OF STRONG THUNDERSTORMS THIS AFTERNOON THROUGH
TONIGHT. THE GREATEST THUNDERSTORM COVERAGE WILL BE ALONG U.S.
HIGHWAY 395 AND NORTH OF U.S. HIGHWAY 50 THIS AFTERNOON. THE STRONGEST
STORMS WILL PRODUCE FREQUENT LIGHTNING...HAIL...LOCALLY HEAVY RAINFALL
AND PONDING WATER ON ROADWAYS.

THUNDERSTORM THREAT MOVES NORTH ACROSS LASSEN AND WASHOE COUNTIES
FOR TONIGHT. LOCALLY HEAVY RAINFALL AND STRONG WIND GUSTS WILL BE
THE PRIMARY THREATS WITH ANY THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG TO SEVERE THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON AND
NIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP WEDNESDAY AFTERNOON
ALONG THE SIERRA FRONT AND MOVE EASTWARD INTO CHURCHILL AND
PERSHING COUNTIES BY WEDNESDAY NIGHT. THE PRIMARY THREATS WILL BE
STRONG OUTFLOW WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

THE UPPER SYSTEM IS EXPECTED TO DEPART THE AREA THURSDAY WITH ONLY
ISOLATED WEAK THUNDERSTORM ACTIVITY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW
WINDS...HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
IN RENO.

SKYWARN ACTIVATION MAY BE REQUIRED FOR TODAY AND WEDNESDAY
AFTERNOON AND EVENING FOR POTENTIAL SEVERE WEATHER.

MOZLEY

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, May 27, 9:48 AM PDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
948 AM PDT TUE MAY 27 2008

CAZ073-271715-
MONO-
948 AM PDT TUE MAY 27 2008

...STRONG THUNDERSTORM ALONG HIGHWAY 395 SOUTH OF BRIDGEPORT...

AT 946 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR CONWAY SUMMIT...OR 8 MILES SOUTH OF
BRIDGEPORT...AND MOVING NORTH AT 9 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM. MOTORISTS ALONG HIGHWAY
395 BETWEEN LEE VINING AND BRIDGEPORT ARE URGED TO USE CAUTION AND
SLOW DOWN AS PONDING OF WATER ON ROADWAYS MAY MAKE ROADS SLICK.

THIS STORM WILL BE...
  NEAR JUNCTION US 395 AND CA 270 (BODIE RD) BY 1000 AM PDT.
  NEAR BRIDGEPORT BY 1015 AM PDT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

GMCGUIRE
Special weather statement, May 27, 9:59 AM PDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
959 AM PDT TUE MAY 27 2008

CAZ073-NVZ001-003-271800-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-MONO-
959 AM PDT TUE MAY 27 2008

...STRONG THUNDERSTORMS DEVELOPING ALONG HIGHWAY 395 IN MONO COUNTY
INTO SOUTHERN LYON AND MINERAL COUNTIES...

AT 955 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING ALONG HIGHWAY 395 FROM
10 MILES NORTH OF MAMMOTH TO WALKER AND NORTHEAST INTO SOUTHERN
DOUGLAS COUNTY ALONG NEVADA STATE ROAD 338 SOUTH OF WELLINGTON.
THESE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MONO...MINERAL AND
SOUTHERN LYON COUNTIES THIS MORNING AND MOVE NORTH AROUND 10 TO 15
MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THESE STORMS. A WEATHER SPOTTER IN
LEE VINING CALIFORNIA REPORTED MODERATE RAIN AND PEA SIZE HAIL
COVERING THE GROUND. MOTORISTS...ESPECIALLY ON HIGHWAY 395 BETWEEN
WALKER AND MAMMOTH ARE URGED TO USE CAUTION AS PONDING OF WATER OR
ACCUMULATING HAIL ON ROADWAYS WILL MAKE ROADS SLICK.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

GMCGUIRE
Local storm report, May 27, 11:12 AM PDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1112 AM PDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     HAIL             7 E YERINGTON           38.99N 119.03W
05/27/2008  M0.25 INCH       LYON               NV   TRAINED SPOTTER

            HAIL ACCUMULATING WITH CLOUD TO GROUND LIGHTNING STRIKES
            OCCURING.

1111 AM     HAIL             BODIE                   38.21N 119.01W
05/27/2008  M0.75 INCH       MONO               CA   TRAINED SPOTTER

            PENNY SIZED HAIL STILL ACCUMULATING. FREQUENT LIGHTNING
            WITH ROUGHLY ONE INCH OF HAIL COVERING GROUND.

&&

SMCGUIRE
Special weather statement, May 27, 12:26 PM PDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1226 PM PDT TUE MAY 27 2008

CAZ073-NVZ001-003-004-272030-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-MONO-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1226 PM PDT TUE MAY 27 2008

...STRONG TO SEVERE THUNDERSTORMS ARE AFFECTING
CHURCHILL...DOUGLAS...LYON...MINERAL AND MONO COUNTIES...

AT 1224 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG TO SEVERE THUNDERSTORMS WITH FREQUENT DEADLY
LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER
HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...CAN BE EXPECTED WITH
THESE STORMS.

* SOME LOCATIONS AFFECTED INCLUDE...FORT CHURCHILL STATE PARK...
HAWTHORNE...MASON...SCHURZ...WALKER LAKE...SWEETWATER SUMMIT AND WABUSKA.

MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND
AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

SMCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:21 AM PDTSevere Thunderstorm WarningREVMineral39 min
May 27, 12:40 PM PDTSevere Thunderstorm WarningREVMineral50 min
May 27, 1:20 PM PDTSevere Thunderstorm WarningREVChurchill40 min
May 27, 2:09 PM PDTSevere Thunderstorm WarningREVChurchill, Pershing51 min
May 27, 3:44 PM PDTSevere Thunderstorm WarningREVChurchill31 min
May 27, 3:57 PM PDTAreal Flood AdvisoryREVChurchill, Pershing3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.